MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3000TFX
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Regurgitation which develops progressively over time can be due to a number of issues including patient related factors or structural valve deterioration.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Regurgitation may also develop progressively if host fibrotic tissue, or pannus, grows onto the bioprosthetic valve.Pannus, a cause of nonstructural dysfunction, may interfere with functionality of the device by restricting the leaflet motion leading to abnormal coaptation.Alternatively, nonstructural dysfunction (nsvd) may also play a role in the development of valvular stenosis.Multiple requests for additional details regarding this event (i.E., medical records) have been performed; however, no additional information has been provided.The subject device is also unavailable for evaluation as the it remains implanted in the patient.Therefore, the reported event could not be confirmed.There is currently insufficient information to determine the root cause of this event.However, this event was likely impacted by patient related factors.Per the instructions for use (ifu), the safety and effectiveness has not been established for children, adolescents, and young adults.This patient was (b)(6) years-old at the initial time of valve implantation.Moreover, this 3000tfx valve is indicated for patients who require replacement of their native or prosthetic aortic valve.This device was implanted in the pulmonary position.This device has been used in an off-label manner.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.If any additional information is received, a supplemental report will be submitted accordingly.
 
Event or Problem Description
It was reported that a patient with a 27mm 3000tfx pericardial valve, implanted in the pulmonic position, underwent a valve-in-valve procedure after an implant duration of six (6) years, 10 months years due to regurgitation.The tpvr was performed with a 26mm 9750tfx transcatheter valve with no complications.No additional information has been provided.
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Updated h6 type of investigation by adding code-3331.Updated h6 investigation conclusions by adding code-24.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
MDR Report Key12185534
Report Number2015691-2021-04158
Device Sequence Number19240313
Product Code DYE
UDI-Device Identifier00690103163674
UDI-Public00690103163674
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/08/2017
Device Model Number3000TFX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/23/2021
Supplement Date Received by Manufacturer08/24/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date08/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age20 YR